Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

August 7, 2017Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2017, 3:38 PM EDT for Talbot County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 3:38 PM EDT (19:38 UTC)
Expired
Aug 7, 2017, 4:15 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Wind
40

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS82 KFFC 071938
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT MON AUG 7 2017
 
GAZ078-079-089-072015-
Harris GA-Talbot GA-Muscogee GA-
338 PM EDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 415 PM
EDT...

At 338 PM EDT...a strong thunderstorm was over Ellerslie, or 11 miles
southeast of Hamilton...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Geneva, Upatoi, Ellerslie,
Midland, Baughville and Olive Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3264 8486 3279 8456 3256 8447 3254 8481
TIME...MOT...LOC 1938Z 249DEG 16KT 3262 8477 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:24 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 7, 1:24 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
124 PM EDT Mon Aug 7 2017

.PREV DISCUSSION... /Issued 1041 AM EDT Mon Aug 7 2017/

UPDATE...
Warm front has moved well north of the CWFA this morning. The
tropical airmass will continue today, with PWATS expected to
increase to near 2" by late today across much of the area. BL
winds have increased to above 20kt, but training of storms may be
more of an issue today. Also, the atmos is unstable, and
thunderstorms will have the potential to become strong with an
isolated severe storm not out of the question.

Overall, the current forecast looks good. Only made some tweaks to
the pops for the next several hours and the cloud cover.

PREV DISCUSSION... /Issued 745 AM EDT Mon Aug 7 2017/

PREV DISCUSSION... /Issued 415 AM EDT Mon Aug 7 2017/

SHORT TERM /Today through Tuesday/...

Moist, tropical airmass will continue across the forecast area
through the short term.

Ongoing convection - mainly showers - will continue to move across
area mainly north of I-85 and I-20 through this morning.

An upper level trough will move through the Ohio Valley today, with
several perturbations in the upper level flow noted across north and
central Georgia. At the surface, a Low will lift northward into the
Mid-Atlantic area by late this afternoon and into Southern New
England by early tomorrow morning. The cold front will push eastward
into portions of north Georgia between 00-06Z tonight - with ECMWF/
SREF faster than GFS/NAM - and into southern portions of forecast
area Tuesday. Short term models are in better agreement as far as
the upper level energy across the area, although ECMWF/GFS in a
little better agreement showing 2 distinct perturbations by tomorrow
afternoon, however disagreements in locations are noted.

For today...cloud cover north of I-20 will inhibit thunderstorms
initially this morning, however as clouds dissipate through late
morning instability will increase.  Most Unstable CAPE across North
GA expected to be greater than 2000 J/kg this afternoon, with NAM
continuing it through the evening hours and have continued mention
of thunder through 06z Tuesday morning. This should be more than
enough to allow for numerous showers and thunderstorms through this
evening, as the frontal boundary approaches.  Isolated strong to
severe thunderstorms will be possible, especially across north
Georgia, with strong gusty winds, hail and frequent lightning the
main impacts.  PWAT values will remain just below 2.25 inches most
locations through the period so potential remains for locally heavy
downpours with any strong thunderstorm.

Guidance temperatures are in line, and see no reason to deviate too
much.  With good southwesterly flow across the area, temperatures
should climb into the 80s to lower 90s by this afternoon once the
clouds across north Georgia diminish. Afternoon highs may struggle a
bit more on Tuesday as the front moves southward, however most areas
should be near 80 long and north of I-85 with mid to upper 80s
across central Georgia.

Atwell

LONG TERM /Tuesday Night through Sunday/...

No significant changes to the recent extended forecast trends as
medium range models remain consistent in keeping the region under
persistent westerly upper-level flow through the period. With ample
moisture over the forecast area and periodic weak waves rippling
through the mid/upper flow, rain chances will remain at high chance
to likely.

Without strong dynamics or low-level forcing, chances for organized
severe weather remain fairly low through the period. However, with
moderate instability and some weak shear, scattered strong to
isolated severe storms cannot be ruled out, especially during the
peak, diurnally driven, period of maximum instability each afternoon
into the early evenings. Bigger threat is still likely to be heavy
rain and localized flooding as persistent moderate rain each day
brings streamflows up and saturates soils.

20

&&

.AVIATION...
18Z Update...
Scattered to numerous showers and thunderstorms are expected for
the remainder of the afternoon into the early evening hours.
Convection will not be necessarily diurnal in nature either, and
sct storms are possible overnight. Storms will contain gusty winds
and heavy rainfall. Similar coverage of storms is expected
tomorrow. Winds will remain on the west side through the period.
Models are showing some potential for IFR cigs overnight, this
should especially be true where it rains. For now, have left sct
IFR with bkn mvfr.

//ATL Confidence...18Z Update...
Med to high confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  71  81  69 /  50  60  70  40
Atlanta         85  72  80  70 /  50  60  60  50
Blairsville     77  66  79  65 /  70  70  60  40
Cartersville    82  71  81  69 /  60  70  70  40
Columbus        89  75  84  72 /  40  50  60  40
Gainesville     82  70  80  69 /  60  60  60  40
Macon           90  74  85  71 /  40  50  60  40
Rome            83  71  83  69 /  70  70  60  40
Peachtree City  86  72  80  70 /  50  60  60  50
Vidalia         91  75  88  74 /  30  40  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 7, 10:42 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1042 AM EDT Mon Aug 7 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1042 AM EDT Mon Aug 7 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across the area.
Isolated strong to severe thunderstorms are possible. The main
hazards will be strong gusty winds, hail, frequent lightning and
heavy rainfall, mainly north of I-20.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There will be scattered to numerous thunderstorms each day,
especially during the afternoon and evening hours. A few storms
could be strong to severe with the main hazards being gusty winds,
frequent lightning and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 7, 2:38 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT MON AUG 7 2017

GAZ069>071-081-071915-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
238 PM EDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...EASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 315
PM EDT...

At 237 PM EDT...a strong thunderstorm was near Logtown, or 8 miles
southeast of Thomaston...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Yatesville, Culloden, Redbone, Logtown, Salem, Redbone Crossroads,
Russellville, Brent and Musella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3274 8426 3274 8428 3280 8434 3300 8414
      3301 8390 3287 8385 3284 8390 3273 8423
      3274 8424 3272 8426
TIME...MOT...LOC 1837Z 231DEG 31KT 3281 8421

WIND...40MPH
Special weather statement, Aug 7, 3:13 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT MON AUG 7 2017

GAZ080-091>093-071945-
Macon GA-Schley GA-Taylor GA-Marion GA-
313 PM EDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...NORTHWESTERN
SCHLEY...SOUTHWESTERN TAYLOR AND NORTHERN MARION COUNTIES UNTIL 345
PM EDT...

At 313 PM EDT...a strong thunderstorm was near Tazewell, or near
Buena Vista...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Butler, Brantley, Murrays Crossroads, Tazewell, Doyle,
Rupert, Charing, Oakland and Mauk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3228 8454 3245 8461 3262 8423 3248 8416
      3229 8426
TIME...MOT...LOC 1913Z 250DEG 21KT 3240 8450

WIND...40MPH
Special weather statement, Aug 7, 3:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT MON AUG 7 2017

GAZ078-079-089-072015-
Harris GA-Talbot GA-Muscogee GA-
338 PM EDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 415 PM
EDT...

At 338 PM EDT...a strong thunderstorm was over Ellerslie, or 11 miles
southeast of Hamilton...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Waverly Hall, Woodland, Geneva, Upatoi, Ellerslie,
Midland, Baughville and Olive Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3264 8486 3279 8456 3256 8447 3254 8481
TIME...MOT...LOC 1938Z 249DEG 16KT 3262 8477

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:00 PM EDTSpecial Weather StatementFFCCobb, Fulton45 min
Aug 6, 8:02 PM EDTSpecial Weather StatementFFCHenry, Spalding43 min
Aug 6, 8:11 PM EDTSpecial Weather StatementFFCBartow, Floyd49 min
Aug 6, 8:30 PM EDTSpecial Weather StatementFFCTroup45 min
Aug 6, 8:37 PM EDTSpecial Weather StatementFFCCherokee, Forsyth23 min
Aug 6, 9:04 PM EDTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Pickens41 min
Aug 6, 9:17 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette43 min
Aug 6, 10:47 PM EDTSpecial Weather StatementFFCJasper, Morgan, Putnam43 min
Aug 6, 11:19 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more56 min
Aug 7, 2:38 PM EDTSpecial Weather StatementFFCUpson37 min
Aug 7, 3:13 PM EDTSpecial Weather StatementFFCMarion, Taylor32 min
Aug 7, 3:42 PM EDTSpecial Weather StatementFFCTaylor33 min
Aug 7, 4:17 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 7, 5:31 PM EDTSpecial Weather StatementFFCGilmer, Murray29 min
Aug 7, 5:39 PM EDTSpecial Weather StatementFFCEmanuel36 min
Aug 7, 5:41 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler34 min
Aug 7, 6:29 PM EDTSpecial Weather StatementFFCToombs31 min
Aug 7, 6:54 PM EDTSpecial Weather StatementFFCGilmer36 min
Aug 7, 7:27 PM EDTSpecial Weather StatementFFCPickens33 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.